Translator Disclaimer
November 2020 Fluctuations of Biggins’ martingales at complex parameters
Alexander Iksanov, Konrad Kolesko, Matthias Meiners
Ann. Inst. H. Poincaré Probab. Statist. 56(4): 2445-2479 (November 2020). DOI: 10.1214/20-AIHP1046

Abstract

The long-term behavior of a supercritical branching random walk can be described and analyzed with the help of Biggins’ martingales, parametrized by real or complex numbers. The study of these martingales with complex parameters is a rather recent topic. Assuming that certain sufficient conditions for the convergence of the martingales to non-degenerate limits hold, we investigate the fluctuations of the martingales around their limits. We discover three different regimes. First, we show that for parameters with small absolute values, the fluctuations are Gaussian and the limit laws are scale mixtures of the real or complex standard normal laws. We also cover the boundary of this phase. Second, we find a region in the parameter space in which the martingale fluctuations are determined by the extremal positions in the branching random walk. Finally, there is a critical region (typically on the boundary of the set of parameters for which the martingales converge to a non-degenerate limit) where the fluctuations are stable-like and the limit laws are the laws of randomly stopped Lévy processes satisfying invariance properties similar to stability.

Le comportement en temps long d’une marche aléatoire branchante surcritique peut être décrit et analysé en utilisant les martingales de Biggins, à paramètres réels ou complexes. L’étude de ces martingales prises en des paramètres complexes est un sujet d’étude assez récent. En supposant que certaines conditions pour leur convergence vers une limite non-dégénérée sont vérifiées, nous étudions les fluctuations de ces martingales autour de leurs limites. Nous observons trois régimes différents. D’abord, nous montrons que dans une région dans laquelle les paramètres sont de petite norme, les fluctuations sont gaussiennes, et les lois limites sont des mélanges de variables aléatoires gaussiennes réelles ou complexes. Nous obtenons également le comportement au bord de cette région. Dans un second temps, nous trouvons une région dans l’espace des paramètres dans laquelle les fluctuations des martingales sont déterminées par les valeurs extrêmes dans la marche aléatoire branchante. Finalement, il existe une région critique (typiquement sur le bord de l’ensemble des paramètres pour lesquels les martingales convergent vers une limite non-dégénérée) où les fluctuations sont de type stable, et les lois limites sont les lois de valeurs en un temps aléatoire de processus de Lévy satisfaisant des propriétés d’invariance similaires à la stabilité.

Citation

Download Citation

Alexander Iksanov. Konrad Kolesko. Matthias Meiners. "Fluctuations of Biggins’ martingales at complex parameters." Ann. Inst. H. Poincaré Probab. Statist. 56 (4) 2445 - 2479, November 2020. https://doi.org/10.1214/20-AIHP1046

Information

Received: 16 August 2018; Revised: 1 October 2019; Accepted: 20 January 2020; Published: November 2020
First available in Project Euclid: 21 October 2020

MathSciNet: MR4164844
Digital Object Identifier: 10.1214/20-AIHP1046

Subjects:
Primary: 60F15, 60J80

Rights: Copyright © 2020 Institut Henri Poincaré

JOURNAL ARTICLE
35 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.56 • No. 4 • November 2020
Back to Top